Alert archive / California / Gale Warnings in 2023

Gale Warning 33, NWS Eureka, CA

July 19, 2023

NWS Eureka, CA issued this gale warning at Jul 19, 2023, 8:56 PM PDT. It took effect at Jul 21, 2023, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2023, 8:56 PM PDT (03:56 UTC)
In effect from
Jul 21, 2023, 3:00 PM PDT
Expired
Jul 22, 2023, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

170 
WHUS76 KEKA 200356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
856 PM PDT Wed Jul 19 2023

PZZ475-201200-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T1000Z/
/O.NEW.KEKA.GL.W.0033.230721T1000Z-230722T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
856 PM PDT Wed Jul 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT PDT FRIDAY
NIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 5 to 7 feet expected. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Friday to midnight PDT 
  Friday night. For the Small Craft Advisory, until 3 AM PDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-201200-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
856 PM PDT Wed Jul 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-201000-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230720T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
856 PM PDT Wed Jul 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
065 
WHUS76 KEKA 200950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PDT Thu Jul 20 2023

PZZ470-201800-
/O.EXP.KEKA.SC.Y.0074.000000T0000Z-230720T1000Z/
/O.NEW.KEKA.SC.Y.0075.230721T1000Z-230722T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and steep seas
  4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-201800-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T1000Z/
/O.CON.KEKA.GL.W.0033.230721T1000Z-230722T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT
PDT FRIDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 5 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Friday to midnight PDT 
  Friday night. For the Small Craft Advisory, until 3 AM PDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-201800-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-230723T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
250 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  steep seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm. Strongust gusts
  near Cape Mendocino and Punta Gorda.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
515 
WHUS76 KEKA 201540
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
840 AM PDT Thu Jul 20 2023

PZZ475-202345-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T1000Z/
/O.CON.KEKA.GL.W.0033.230721T1000Z-230722T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
840 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT
PDT FRIDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 4 to 7 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Friday to midnight PDT 
  Friday night. For the Small Craft Advisory, until 3 AM PDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-202345-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
840 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-202345-
/O.CON.KEKA.SC.Y.0075.230721T1000Z-230722T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
840 AM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
133 
WHUS76 KEKA 202136
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
236 PM PDT Thu Jul 20 2023

PZZ475-210545-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-230721T2200Z/
/O.EXT.KEKA.GL.W.0033.230721T2200Z-230723T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
236 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 5 to 7 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Friday to 3 AM PDT 
  Sunday. For the Small Craft Advisory, until 3 PM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-210545-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
236 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-210545-
/O.CON.KEKA.SC.Y.0075.230721T1000Z-230722T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
236 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
886 
WHUS76 KEKA 210331
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
831 PM PDT Thu Jul 20 2023

PZZ475-211145-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T2200Z/
/O.CON.KEKA.GL.W.0033.230721T2200Z-230723T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
831 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 5 to 7 feet expected. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt 
  and seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM Friday to 3 AM PDT 
  Sunday. For the Small Craft Advisory, until 3 PM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-211145-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
831 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-211145-
/O.CON.KEKA.SC.Y.0075.230721T1000Z-230722T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
831 PM PDT Thu Jul 20 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 AM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
952 
WHUS76 KEKA 210948
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
248 AM PDT Fri Jul 21 2023

PZZ475-211800-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T2200Z/
/O.EXT.KEKA.GL.W.0033.230721T2200Z-230722T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
248 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT SATURDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Saturday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-211800-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-230723T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
248 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-211800-
/O.EXT.KEKA.SC.Y.0075.230721T1000Z-230723T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
359 
WHUS76 KEKA 211551
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 AM PDT Fri Jul 21 2023

PZZ475-220000-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230721T2200Z/
/O.CON.KEKA.GL.W.0033.230721T2200Z-230722T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Saturday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-220000-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
851 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-220000-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-230723T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 AM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
736 
WHUS76 KEKA 212159
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 PM PDT Fri Jul 21 2023

PZZ475-220600-
/O.EXP.KEKA.SC.Y.0074.000000T0000Z-230721T2200Z/
/O.CON.KEKA.GL.W.0033.230721T2200Z-230722T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
259 PM PDT Fri Jul 21 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-220600-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
259 PM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-220600-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-230723T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 PM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
526 
WHUS76 KEKA 220338
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
838 PM PDT Fri Jul 21 2023

PZZ475-221000-
/O.CON.KEKA.GL.W.0033.000000T0000Z-230722T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
838 PM PDT Fri Jul 21 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-221145-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-230723T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
838 PM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-221145-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-230723T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
838 PM PDT Fri Jul 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
748 
WHUS76 KEKA 220950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PDT Sat Jul 22 2023

PZZ475-221800-
/O.EXP.KEKA.GL.W.0033.000000T0000Z-230722T1000Z/
/O.EXB.KEKA.SC.Y.0074.230722T1000Z-230724T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Sat Jul 22 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221800-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-230724T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
250 AM PDT Sat Jul 22 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-221800-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-230723T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PDT Sat Jul 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jul 19, 3:00 PM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 19, 3:00 PM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PDT Wed Jul 19 2023

.SYNOPSIS...Hot interior temperatures will continue through
Saturday, with the hottest temperatures expected on Friday.
Temperatures will then gradually cool through early next week, but
interior temperatures will remain near to above normal through
the rest of the period. Temperatures along the coast will remain
near normal. No rain is forecast to occur during the next seven
days.

&&

.DISCUSSION...Coastal stratus has been slow to clear out in many
areas today, but most areas are seeing at least some peaks of sun
this afternoon. However, clouds are more stubborn across the Eel
River Delta and along the S Mendocino coast. Across the interior,
sunny skies prevail. Temperatures this afternoon range from some
lingering 50s in cloudier coastal areas to the lower to mid 90s
across portions of the interior.

A large upper low continues over the Gulf of Alaska with a
trailing week trough extending S to the North Coast. A sprawling
upper ridge persists across the S from N Mexico to the S MS
Valley. Through the end of the week, the upper low will slowly
sink S over the E Pacific. However, the S ridge will also nose
farther to the N over the Desert SW and 4 Corners area. This
pattern will allow temperatures to warm across the interior, with
the hottest temperatures in our area expected over Lake and
extreme E Mendocino counties. The hottest day is expected to be
on Friday. Have hoisted a Heat Advisory for Lake County from
midday Friday through late Saturday evening. The Saturday portion
of the advisory is a bit more marginal. Temperatures will start a
slow decline beginning Saturday, the interior temperatures closer
to normal by the early to middle portion of next week.

Along the coast, stratus will continue through most of the period,
although at least partial clearing is expected in many locales
each day. Patchy drizzle is possible tonight from Cape Mendocino N
to Humboldt Bay. Local tools suggest that this will continue to be
possibility most nights and mornings into the weekend. Mostly
trace amounts of rainfall are expected, with locally a hundredth
or two.

Have continued to populate HRRR smoke guidance to account for
visibility reductions from the Flat Fire in SW OR. The smoke is
forecast to expand and shift a bit eastward on Thursday. /SEC

&&

.AVIATION...Apart from any brief periods of scattering, ceiling
heights will range in the IFR to MVFR level this afternoon. The
stratus will swiftly fill back in overnight. Ceiling heights will
lower to IFR overnight, with movement into LIFR levels, particularly
through the early morning hours. High pressure is building back in,
and there will be brief opportunity for periods low visibility
Thursday morning. UKI will remain dry and VFR with generally light
NW to N afternoon wind.

&&

.MARINE...Northerly winds are generally on a weakening trend through
much of Thursday. Thursday winds look to be the lightest of any day
this week. The northern waters will see winds of 15 to 20 kt in the
outer waters with 5 to 10 kt in the inner waters. The southern
waters will see winds of 15 to 25 kt with a few gusts to gale force
just downwind of Cape Mendocino. Short period seas will lower to 3
to 5 in the northern zones, and 6 to 8 ft in the southern zone on
Thursday. The northerlies will begin restrengthening Thursday night.
By Friday, the southern waters will see winds of 20 to 25 kt with
gusts to gale force just downwind of Cape Mendocino. Areas of
southerly wind reversal will develop overnights along the immediate
coast north of Trinidad.

&&

.FIRE WEATHER...Interior winds are forecast to remain fairly
light, but W to NW up-valley winds may become gusty through
channeled terrain and exposed ridges each afternoon this week.
This will also be accompanied by increasing temperatures through
Friday. The driest air and poorest nighttime recoveries are
expected across E portions of fire wx zones 264 and 277. Have
continued near-critical headlines in both these zones. Dry
weather will continue through the weekend, but with a gradual
cooling trend. /ZVS&SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from 11 AM Friday to 11 PM Saturday for
     CAZ114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM Friday for PZZ455-475.
     Small Craft Advisory until 3 AM Thursday for PZZ470.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 19, 2:27 PM PDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
227 PM PDT Wed Jul 19 2023

CAZ101>113-202130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
227 PM PDT Wed Jul 19 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Note: The text-only Hazardous Weather Outlook from NWS Eureka will
be discontinued on August 1st, 2023. A Graphical Hazardous Weather
Outlook is now available at:

https://www.weather.gov/erh/ghwo?wfo=eka

CAZ114-115-202130-
Northern Lake-Southern Lake-
227 PM PDT Wed Jul 19 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 11 PM SATURDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Heat Advisory is in effect from 11 AM Friday through 11 PM
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Note: The text-only Hazardous Weather Outlook from NWS Eureka will
be discontinued on August 1st, 2023. A Graphical Hazardous Weather
Outlook is now available at:

https://www.weather.gov/erh/ghwo?wfo=eka

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:50 AM PDTSmall Craft AdvisoryEKA3 days

Nearby

Gale Warnings in California, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.